Nebraska, 2005

Hail in Nebraska, July 4, 2005

July 4, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 4, 2:25 PM MST, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 4, 2:25 PM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT MON JUL 4 2005

.SHORT TERM...PRIMARY CONCERN IS POTENTIAL FOR SEVERE CONVECTION
THIS EVENING IN MOST OF THE WESTERN NEBRASKA PANHANDLE AND THE
SOUTHEAST CORNER OF WY. PARAMETERS SUCH AS CAPE AND LIFTED INDEX
VALUES SUPPORT SEVERE THUNDERSTORM WATCH IN THOSE AREAS THIS
EVENING...WITH ACTIVITY DIMINISHING LATE TONIGHT. REPEAT PERFORMANCE
IS POSSIBLE TUE WITH THE STANDARD SEVERE WEATHER PARAMETERS PROGGED
TO AGAIN BE SUPPORTIVE OF AT LEAST SOME SEVERE WEATHER THEN TOO.
ACTIVE WEATHER CURRENTLY ONGOING SO WILL KEEP DISCUSSION SHORT.

.LONG TERM...FOR TUESDAY NIGHT THROUGH FRIDAY...RIDGE BUILDS IN
WEDNESDAY WITH WEAK WESTERLY FLOW ALOFT.  SFC SOUTHEAST RETURN FLOW
CONTINUES OVER THE NE PANHANDLE WHERE SOME AFTERNOON CONVECTION MAY
DEVELOP WEDNESDAY AFTERNOON/EVENING.  HEIGHTS CONTINUE TO BUILD
THURSDAY AND FRIDAY WITH THE DGEX BEING THE BULLISH ON PRECIP
CHANCES FRIDAY AFTERNOON...PERHAPS DUE TO A MORE EASTERLY WIND
COMPONENT AS COMPARED TO THE GFS.  NEVERTHELESS....EXPECT ABOVE
NORMAL TEMPS TO CONTINUE THROUGH THE END OF THE WEEK.  DEMKO

FRIDAY NIGHT THROUGH MONDAY...UPPER RIDGE WILL CONTINUE TO
DOMINATE THROUGH THE WEEKEND WITH WARM TEMPS AND LIMITED TSTM
CHANCES.  HARD TO NOT MENTION ANY TSTMS THIS TIME OF YEAR WITH
MOUNTAINS INVOLVED BUT WILL LEAVE OUT EXCEPT FOR EARLIER SMALL
CHANCE THAT WAS PUT IN FOR SUNDAY AFTERNOON/EVENING.  06Z DGEX
LOOKS TOO STRONG ON ITS QPF SATURDAY AS IT DID FOR FRIDAY.  JLH

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 4, 9:47 AM MST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MDT MON JUL 4 2005

NEZ001-003-019>021-054-055-WYZ067>070-051700-
SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1047 AM MDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR
SOUTHEAST WYOMING AND WILL MOVE INTO MOST OF THE NEBRASKA
PANHANDLE BY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE
STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP TUESDAY. THE
STORMS WILL AGAIN HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING
WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. ON
WEDNESDAY...THUNDERSTORMS WILL BE LESS NUMEROUS...FOLLOWED BY DRY
AND WARM WEATHER THURSDAY AND FRIDAY. A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS TO THE FORECAST FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

NEZ002-WYZ059>066-051700-
DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1047 AM MDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTHEAST WYOMING...THE WESTERN NEBRASKA PANHANDLE AND
SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SNOWY AND
LARAMIE RANGES THIS AFTERNOON AND EVENING. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE...BUT GUSTY WINDS AND COPIOUS LIGHTNING
WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. DRY AND
WARMER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS TO THE FORECAST FOR LOCATIONS IN AND NEAR
THE SOUTHEAST WYOMING MOUNTAINS FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 4, 3:52 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             15 NNE CHEYENNE         41.35N 104.68W
07/04/2005  1.75 INCH        LARAMIE            WY   TRAINED SPOTTER

&&

MRC
Local storm report, Jul 4, 4:18 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 S ALBIN               41.36N 104.10W
07/04/2005  1.00 INCH        LARAMIE            WY   TRAINED SPOTTER

&&

MRC
Special weather statement, Jul 4, 4:47 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT MON JUL 4 2005

WYZ067>068-050100-
GOSHEN-PLATTE-
547 PM MDT MON JUL 4 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 598 FOR THE FOLLOWING AREA...

IN WYOMING THIS CANCELS 2 COUNTIES

IN SOUTHEAST WYOMING

GOSHEN... PLATTE...

THIS INCLUDES THE CITIES OF...GUERNSEY...
TORRINGTON AND WHEATLAND.

NEZ001-003-019>021-054>055-WYZ066-069-050300-
BANNER-BOX BUTTE-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX-
LARAMIE RANGE-CHEYENNE FOOTHILLS-
547 PM MDT MON JUL 4 2005

...SEVERE THUNDERSTORM WATCH NUMBER 598 REMAINS VALID UNTIL 9 PM MDT
FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 7 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
KIMBALL... MORRILL... SCOTTS BLUFF...
SIOUX...

IN WYOMING THIS WATCH INCLUDES 1 COUNTY

IN SOUTHEAST WYOMING

LARAMIE...

THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT...
CHEYENNE...GERING...HARRISBURG...HARRISON...KIMBALL...
SCOTTSBLUFF AND SIDNEY.

WEILAND
Local storm report, Jul 4, 5:14 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             10 NW KIMBALL           41.33N 103.80W
07/04/2005  0.75 INCH        KIMBALL            NE   TRAINED SPOTTER

&&

MWEILAND
Local storm report, Jul 4, 5:24 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             24 N CHEYENNE           41.49N 104.79W
07/04/2005  0.88 INCH        LARAMIE            WY   OTHER FEDERAL

&&

MWEILAND
Special weather statement, Jul 4, 5:53 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
653 PM MDT MON JUL 4 2005

NEZ001-003-019>020-054-WYZ066-069-050200-
BANNER-BOX BUTTE-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE RANGE-
CHEYENNE FOOTHILLS-
653 PM MDT MON JUL 4 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 598 FOR THE FOLLOWING AREA...

IN NEBRASKA THIS CANCELS 5 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... KIMBALL...
SCOTTS BLUFF... SIOUX...

IN WYOMING THIS CANCELS 1 COUNTY

IN SOUTHEAST WYOMING

LARAMIE...

THIS INCLUDES THE CITIES OF...ALLIANCE...CHEYENNE...GERING...
HARRISBURG...HARRISON...KIMBALL AND SCOTTSBLUFF.

NEZ021-055-050300-
CHEYENNE-MORRILL-
653 PM MDT MON JUL 4 2005

...SEVERE THUNDERSTORM WATCH NUMBER 598 REMAINS VALID UNTIL 9 PM MDT
FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

CHEYENNE... MORRILL...

THIS INCLUDES THE CITIES OF...BAYARD...BRIDGEPORT AND SIDNEY.

WEILAND

The radar

The Cheyenne radar (KCYS), 159 km away, was scanning. The volume nearest the first event began at 01:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
July 4, 6:38 PM MST to 6:40 PM MST
Where
Cheyenne County, 10 mi NNE of Sidney
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.283, -102.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465764.